Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 58, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 8, 2002, 9:44 PM CDT for Dodge County, Washington County, Wisconsin. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2002, 9:44 PM CDT (02:44 UTC)
- Expired
- Jul 8, 2002, 10:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
Counties Dodge County, WI, Washington County, WI
The radar
The Milwaukee radar (KMKX), 48 km from the middle of the area, began a volume at 02:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1990 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 973 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
787 WUUS53 KMKX 090244 SVRMKE WIC027-131-090330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 943 PM CDT MON JUL 8 2002 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN DODGE COUNTY IN SOUTHEAST WISCONSIN WASHINGTON COUNTY IN SOUTHEAST WISCONSIN * UNTIL 1030 PM CDT * AT 943 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR LOMIRA...OR ABOUT 9 MILES NORTHEAST OF MAYVILLE...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... KEWASKUM AT 1000 PM CDT. WEST BEND AT 1010 PM CDT. NEWBURG AT 1020 PM CDT. DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED FROM THESE STORMS. SEEK SHELTER IN A STURDY STRUCTURE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:30 PM CDT, 6 hours 14 minutes earlier.
Area forecast discussion, Jul 8, 3:30 PM CDT, 6 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 330 PM CDT MON JUL 8 2002 FCST FOCUS ON MORE LIMITED CHC FOR PCPN THIS EVENING...THEN COOLER AND EXTENDED DRY PERIOD INTO NEXT WEEKEND. VERY POSITIVE TILT TO WEAK TROF THRU DEEP LAYER...PRODUCING UNFAVORABLE WRLY FLOW AT MOST LEVELS. LLV CONVERGENCE LIMITED AS SFC LOW AND ASSOC CDFNT ARE WEAK. ORIENTATION OF APPROACHING BNDRY ALSO PRECLUDES GOOD LLV FORCING. SOUNDINGS ARE WARM WHICH IS LIMITING AVAILABLE CAPE. CAPES OFF THE NEW 12Z ETA PROG SOUNDINGS FOR MSN HAVE NOW DROPPED BELOW 1000 FOR THIS AFTN. TEMPS HAVE CLIMBED INTO THE LO/MID 90S WITH DWPNTS LO/MID 70S. SFC BASED LI/S AT -8. MODIFIED RUC40 SOUNDINGS GIVEN CURRENT NUMBERS SHOW CAPES OF 4000J/KG. AIR SHOULD CONTINUE TO DESTABILIZE WITH THREAT FOR STORMS STILL REAL. ETA QPF ACTUALLY SHOWS QPF AMOUNTS DIMINISHING AFTER 18Z...PRODUCING UNDER A TENTH OF AN INCH AT MKE AND LESS THAN 1/2 INCH AT MSN FOR THE EVENT. WL HANG ONTO CHCY POPS UNTIL BNDRY COMES THRU. LAST MINUTE ADJUSTMENTS MAY BE NEEDED. DWPNTS SLOW TO SCOUR ON TUES...BUT DRY AIR TO EVENTUALLY MIX IN. WED-FRI LOOKING AT OR BELOW NORMAL ON TEMPS. DWPNTS BACK TO MORE COMFORTABLE LEVEL. UNFORTUNATELY...MISSED OPPORTUNITY FOR WIDESPREAD BENEFICIAL RAINS TODAY AND TONIGHT WILL LEAD INTO ANOTHER 5 DAYS OR SO OF DRY WEATHER. GUID TEMPS LOOK GOOD...ESPECIALLY ETA MOS EARLY IN FCST RANGE. .MKX...NONE. DAVIS
In the hours before
Special weather statement, Jul 8, 6:33 PM CDT, 3 hours 11 minutes before
WIZ046-047-051-052-056>060-062>072-090005- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 633 PM CDT MON JUL 8 2002 AT 630 PM...DOPPLER WEATHER RADAR SHOWED SEVERAL CLUSTERS OF STRONG THUNDERSTORMS...FROM GREEN LAKE COUNTY EAST TO SHEBOYGAN COUNTY. ELSEWHERE...SCATTERED STRONG THUNDERSTORMS EXTENDED FROM THE BARABOO AND PORTAGE AREA SOUTH THROUGH DANE COUNTY...AND THEN BACK THROUGH GREEN AND LAFAYETTE COUNTIES. ALL OF THE THESE STORMS WILL MOVE EAST AT ABOUT 35 MPH...AND DUMP BRIEF HEAVY RAINS...SMALL HAIL...AND PERHAPS GUSTY WINDS TO 40 MPH. ADDITIONAL LINES OF SCATTERED THUNDERSTORMS...WERE FOUND OVER SOUTHEAST MINNESOTA AND NORTHEAST IOWA AT 630 PM. THESE STORMS WILL EVENTUALLY AFFECT SOUTH-CENTRAL AND SOUTHEAST WISCONSIN THIS MONDAY EVENING. KAPELA
Special weather statement, Jul 8, 7:20 PM CDT, 2 hours 24 minutes before
WIZ046-047-051-052-056>060-062>072-090045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 720 PM CDT MON JUL 8 2002 AT 720 PM...DOPPLER WEATHER RADAR SHOWED SCATTERED CLUSTERS OF STRONG THUNDERSTORMS OVER THE SOUTHERN HALF OF WISCONSIN. THE STORMS WERE NORTH AND WEST OF A LINE FROM PORT WASHINGTON...TO BEAVER DAM...TO DEERFIELD IN DANE COUNTY...TO WESTERN ROCK COUNTY. ALL OF THE THESE STORMS WILL MOVE EAST AT ABOUT 35 MPH...AND DUMP BRIEF HEAVY RAINS...SMALL HAIL...AND PERHAPS GUSTY WINDS TO 40 MPH. TOTAL RAINFALL AMOUNTS THIS ON A LOCAL BASIS COULD RANGE UP TO 1 TO 2 INCHES. THE STORMS WILL REACH THE MILWAUKEE TO KENOSHA AREA BY 900 PM OR THEREAFTER. KAPELA
Special weather statement, Jul 8, 7:40 PM CDT, 2 hours 4 minutes before
WIZ046-047-051-052-056>060-062>072-090100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 740 PM CDT MON JUL 8 2002 AT 740 PM...DOPPLER WEATHER RADAR SHOWED SCATTERED CLUSTERS OF STRONG THUNDERSTORMS OVER THE SOUTHERN HALF OF WISCONSIN. THE STORMS WERE NORTH AND WEST OF A LINE FROM PORT WASHINGTON...TO WATERTOWN... TO WHITEWATER...TO BELOIT. ALL OF THE THESE STORMS WILL MOVE EAST AT ABOUT 35 MPH...AND DUMP BRIEF HEAVY RAINS...SMALL HAIL...AND PERHAPS GUSTY WINDS TO 40 MPH. TOTAL RAINFALL AMOUNTS THIS ON A LOCAL BASIS COULD RANGE UP TO 1 TO 2 INCHES. THE STORMS WILL REACH THE CITIES OF MILWAUKEE AFTER 830 PM...AND KENOSHA AFTER 900 PM. KAPELA
Special weather statement, Jul 8, 8:00 PM CDT, 1 hour 44 minutes before
WIZ046-047-051-052-056>060-062>072-090130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 800 PM CDT MON JUL 8 2002 AT 800 PM...DOPPLER WEATHER RADAR SHOWED SCATTERED CLUSTERS OF STRONG THUNDERSTORMS OVER THE SOUTHERN HALF OF WISCONSIN. THE STORMS WERE NORTH AND WEST OF A LINE FROM PORT WASHINGTON...TO WATERTOWN... TO WHITEWATER...TO DELEVAN IN WESTERN WALWORTH COUNTY. ALL OF THE THESE STORMS WILL MOVE EAST AT ABOUT 35 MPH...AND DUMP BRIEF HEAVY RAINS...SMALL HAIL...AND PERHAPS GUSTY WINDS TO 40 MPH. TOTAL RAINFALL AMOUNTS THIS ON A LOCAL BASIS COULD RANGE UP TO 1 TO 2 INCHES. THE STORMS WILL REACH THE CITIES OF MILWAUKEE AND KENOSHA AFTER 900 PM. KAPELA
Special weather statement, Jul 8, 8:45 PM CDT, 59 minutes before
WIZ046-047-051-052-056>060-062>072-090215- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 845 PM CDT MON JUL 8 2002 AT 845 PM...DOPPLER WEATHER RADAR SHOWED SCATTERED CLUSTERS OF STRONG THUNDERSTORMS OVER THE SOUTHERN HALF OF WISCONSIN. THE STORMS WERE NORTH AND WEST OF A LINE FROM BROWN DEER...TO WAUKESHA...TO TWIN LAKES IN WESTERN KENOSHA COUNTY. ALL OF THE THESE STORMS WILL MOVE EAST SOUTHEAST AT ABOUT 35 MPH... AND DUMP BRIEF HEAVY RAINS...SMALL HAIL...AND PERHAPS GUSTY WINDS TO 40 MPH. TOTAL RAINFALL AMOUNTS THIS ON A LOCAL BASIS COULD RANGE UP TO 1 TO 2 INCHES. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINGS. THE AREA FROM MILWAUKEE TO KENOSHA WILL EXPERIENCE THE STORMS BY 900 PM...OR THEREAFTER. KAPELA
Special weather statement, Jul 8, 9:15 PM CDT, 29 minutes before
WIZ046-047-051-052-056>060-062>072-090245- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 915 PM CDT MON JUL 8 2002 AT 915 PM...DOPPLER WEATHER RADAR SHOWED SCATTERED CLUSTERS OF STRONG THUNDERSTORMS OVER THE SOUTHERN HALF OF WISCONSIN. MOST OF THE STORMS WERE IN A 25 MILE WIDE BAND...EXTENDING FROM WISCONSIN DELLS...TO FOND DU LAC...TO PORT WASHINGTON. ANOTHER CLUSTER OF STORMS EXTENDED FROM WAUKESHA EAST THROUGH MILWAUKEE. OTHERWISE...THE STORMS WERE MORE SCATTERED. ALL OF THE THESE STORMS WILL MOVE EAST SOUTHEAST AT ABOUT 35 MPH... AND DUMP BRIEF HEAVY RAINS...SMALL HAIL...AND PERHAPS GUSTY WINDS TO 40 MPH. TOTAL RAINFALL AMOUNTS THIS ON A LOCAL BASIS COULD RANGE UP TO 1 TO 2 INCHES. SOME OF THE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINGS. THE AREA FROM RACINE TO KENOSHA WILL EXPERIENCE THE STORMS BETWEEN 930 AND 1100 PM...IF THEY HOLD TOGETHER. KAPELA
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 7:35 PM CDT | Special Marine Warning | MKX | 115 min | |
| Jul 8, 7:35 PM CDT | Special Marine Warning | MKX | 115 min | |
| Jul 8, 8:14 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 16 min |
| Jul 8, 8:24 PM CDT | Severe Thunderstorm Warning | MKX | Ozaukee, Washington | 36 min |
| Jul 8, 8:27 PM CDT | Special Marine Warning | MKX | 3 hr | |
| Jul 8, 8:27 PM CDT | Special Marine Warning | MKX | 3 hr | |
| Jul 8, 8:27 PM CDT | Special Marine Warning | MKX | 3 hr | |
| Jul 8, 8:31 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Waukesha | 44 min |
| Jul 8, 9:30 PM CDT | Flash Flood Warning | MKX | Fond du Lac, Sheboygan | 4 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.